Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

The invariant polynomials
on simple Lie superalgebras


Author: Alexander Sergeev
Journal: Represent. Theory 3 (1999), 250-280
MSC (1991): Primary 17A70; Secondary 17B35, 13A50
DOI: https://doi.org/10.1090/S1088-4165-99-00077-1
Published electronically: August 31, 1999
MathSciNet review: 1714627
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Chevalley's theorem states that for any simple finite dimensional Lie algebra ${\mathfrak{g}}$: (1) the restriction homomorphism of the algebra of polynomials $S({\mathfrak{g}}^*)\longrightarrow S({\mathfrak{h}}^*)$ onto the Cartan subalgebra ${\mathfrak{h}}$ induces an isomorphism $S({\mathfrak{g}}^*)^{{\mathfrak{g}}}\cong S({\mathfrak{h}}^*)^{W}$, where $W$ is the Weyl group of ${\mathfrak{g}}$; (2) each ${\mathfrak{g}}$-invariant polynomial is a linear combination of the polynomials $\tr \rho(x)^k$, where $\rho$ is a finite dimensional representation of ${\mathfrak{g}}$.

None of these facts is necessarily true for simple Lie superalgebras. We reformulate Chevalley's theorem as formula $(*)$ below to include Lie superalgebras. Let ${\mathfrak{h}}$ be the split Cartan subalgebra of ${\mathfrak{g}}$; let $R=R_+\cup R_-$ be the set of nonzero roots of ${\mathfrak{g}}$, the union of positive and negative ones. Set $\tilde R_+=\{\alpha \in R_+\mid -\alpha \in R_-\}$. For each root $\alpha \in \tilde R_+$ denote by ${\mathfrak{g}}(\alpha)$ the Lie superalgebra generated by ${\mathfrak{h}}$ and the root superspaces ${\mathfrak{g}}_\alpha$ and ${\mathfrak{g}}_{-\alpha}$. Let the image of $S({\mathfrak{g}}(\alpha)^*)^{{\mathfrak{g}}(\alpha)}$ under the restriction homomorphism $S({\mathfrak{g}}(\alpha)^*)\longrightarrow S({\mathfrak{h}}^*)$ be denoted by $I^{\alpha}({\mathfrak{h}}^*)$ and the image of $S({\mathfrak{g}}^*)^{{\mathfrak{g}}}$ by $I({\mathfrak{h}}^*)$. Then

\begin{equation*}I({\mathfrak{h}}^*)=\mathop{\bigcap}\limits _{\alpha\in \tilde R_+}I^{\alpha}({\mathfrak{h}}^*).\tag*{(*)} \end{equation*}

Chevalley's theorem for anti-invariant polynomials is also presented.


References [Enhancements On Off] (What's this?)

  • [B] Bernstein J., Finite dimensional representations of semisimple Lie algebras. (Verma module approach). In: Leites D. (ed.) Seminar on Supermanifolds, Reports of Stockholm University, n. 10, 1987-92.
  • [BL1] Bernstein J., Leites D., A formula for the characters of the irreducible finite-dimensional representations of Lie superalgebras of series ${\mathfrak{gl}}$ and ${\mathfrak{sl}}$. (Russian) C. R. Acad. Bulgare Sci. 33, no. 8, 1980, 1049-1051. MR 82j:17020a
  • [BL2] Bernstein J., Leites D., The superalgebra $Q(n)$, the odd trace and the odd determinant, C. R. Acad. Bulgare Sci. v. 35, n.3, 1982, 285-286. MR 84c:17003
  • [Be1] Berezin F., Representations of the supergroup $U(p, q)$. Funkcional. Anal. i Prilozhen. 10 n. 3, 1976, 70-71. (in Russian) MR 54:10495
  • [Be2] Berezin F., Laplace-Cazimir operators on Lie supergroups. The general theory. Preprints ITEPh 77, Moscow, ITEPh, 1977; Berezin F. Introduction to superanalysis. Edited and with a foreword by A. A. Kirillov. With an appendix by V. I. Ogievetsky. Translated from the Russian by J. Niederle and R. Kotecký. Translation edited by Dimitri Leites. Mathematical Physics and Applied Mathematics, 9. D. Reidel Publishing Co., Dordrecht-Boston, MA, 1987.
  • [Bu1] Bourbaki N., Groupes et algébres de Lie. Ch. VII-VIII, Hermann, Paris, 1978.
  • [Bu2] Bourbaki N., Lie groups and Lie algebras. Chapters 1-3. Translated from the French. Reprint of the 1975 edition. Elements of Mathematics. Springer-Verlag, Berlin-New York, 1989. MR 89k:17001
  • [Bu3] Bourbaki N., Commutative algebra. Chapters 1-7. Translated from the French. Reprint of the 1972 edition. Elements of Mathematics. Springer-Verlag, Berlin-New York, 1989. MR 90a:13001
  • [E] Egorov G., How to superize ${\mathfrak{gl}}(\infty)$. In: Mickelsson J. et. al. (eds.) Topological and geometrical methods in field theory, World Scientific, 1992, 135-146. MR 94c:17007
  • [K1] Kac V.G., Lie superalgebras. Adv. Math., v. 26, 1977, 8-96. MR 58:5803
  • [K2] Kac V.G., Characters of typical representations of classical Lie superalgebras. Commun. Alg. v. 5, 1977, 889-897. MR 56:3075
  • [K3] Kac V.G., Laplace operators of infinite-dimensional Lie algebras and theta functions. Proc. Nat. Acad. Sci. U.S.A. 81, no. 2, 1984, Phys. Sci., 645-647. MR 85j:17025
  • [L1] Leites D., A formula for the characters of the irreducible finite-dimensional representations of Lie superalgebras of series $C$. (Russian) C. R. Acad. Bulgare Sci. 33, no. 8, 1980, 1053-1055. MR 82j:17020b
  • [L2] Leites D., Lie superalgebras. In: Current problems in mathematics, Vol. 25, Itogi Nauki i Tekhniki, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1984, 3-49 (in Russian; the English translation: JOSMAR, v. 30 (6), 1985, 2481-2512). MR 86f:17019
  • [LSS] Leites D., Saveliev M. V., Serganova V. V., Embeddings of ${\mathfrak{osp}}(N|2)$ and completely integrable systems. In: Dodonov V., Man'ko V. (eds.) Proceedings of International seminar group-theoretical methods in physics, Yurmala, May 1985. Nauka, Moscow, 1986; 377-394 (an enlarged version in English is published by VNU Sci Press, 1986, 255-297). MR 89a:58052
  • [M] Manin Yu. (ed.), Current problems in mathematics. Newest results, Vol. 32, Itogi Nauki i Tekhniki, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1988, 3-70.
  • [OO] Okunkov A., Olshansky G., Shifted Schur functions. (Russian) Algebra i Analiz 9 (1997), no. 2, 73-146; English translation in St. Petersburg Math. J. 9 (1998), no. 2, 239-300; id., Shifted Schur functions. II. The binomial formula for characters of classical groups and its applications. Kirillov's seminar on representation theory, 245-271, Amer. Math. Soc. Transl. Ser. 2, 181, Amer. Math. Soc., Providence, RI, 1998. MR 99f:05118; CMP 98:12
  • [OV] Onishchik A., Vinberg E., Lie groups and Algebraic Groups, Springer, 1987.
  • [Pe1] Penkov I., Characters of strongly generic irreducible Lie superalgebra representations. Preprint ESI 341, Vienna, 1996; Internat. J. Math. 9, 1998, no. 3, 331-366.
  • [Pe2] Penkov I., Generic representations of classical Lie superalgebras and their localization. Monatsh. Math. 118, 1994, no. 3-4, 267-313. MR 95k:17011
  • [PS1] Penkov I., Serganova V., Generic irreducible representations of finite dimensional Lie superalgebras. Internat. J. Math. 5, 1994, 389-419. MR 95c:17015
  • [PS2] Penkov I., Serganova V., Representations of classical Lie superalgebras of type ${\rm I}$. Indag. Math. (N.S.) 3, no. 4, 1992, 419-466. MR 93k:17006
  • [P] Pragacz P. Algebro-geometric applications of Schur $S$- and $Q$-polynomials. Lecture Notes Math., v. 1478, 1991, 130-191. MR 93h:05170
  • [S1] Sergeev A., Laplace operators and Lie superalgebra representations. Ph.D. thesis, Moscow University, 1985. In: Leites D. (ed.) Seminar on Supermanifolds, Reports of Stockholm University, n. 32/1988-15, 44-95.
  • [S2] Sergeev A., Invariant polynomial functions on Lie superalgebras (Russian) C.R. Acad. Bulgare Sci., 35, n.5, 1982, 573-576. MR 84h:17015
  • [S3] Sergeev A., The centre of enveloping algebra for Lie superalgebra $Q(n,\,{C})$. Lett. Math. Phys. 7, no. 3, 1983, 177-179. MR 85i:17004
  • [Sh] Shander V., Orbits and invariants of the supergroup ${\rm GQ}\sb n$. (Russian) Funktsional. Anal. i Prilozhen. 26, no. 1, 1992, 69-71; translation in Functional Anal. Appl. 26 no. 1, 1992, 55-56; for details see math.RT/9810112. MR 93j:17006
  • [Sch] Scheunert M., Invariant supersymmetric multilinear forms and the Casimir elements of $P$-type Lie superalgebras. J. Math. Phys. 28, no. 5, 1987, 1180-1191. MR 89b:17008
  • [W] Weil A., Théorie des points proches sur les variétés différentiables. (French) Géométrie différentielle. Colloques Internationaux du Centre National de la Recherche Scientifique, Strasbourg, 1953, pp. 111-117. Centre National de la Recherche Scientifique, Paris, 1953. MR 15:828f

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (1991): 17A70, 17B35, 13A50

Retrieve articles in all journals with MSC (1991): 17A70, 17B35, 13A50


Additional Information

Alexander Sergeev
Affiliation: On leave of absence from the Balakovo Institute of Technique of Technology and Control, Branch of Saratov State Technical University, Russia; Correspondence: c/o D. Leites, Department of Mathematics, University of Stockholm, Roslagsv. 101, Kräftriket hus 6, S-106 91, Stockholm, Sweden
Email: mleites@matematik.su.se

DOI: https://doi.org/10.1090/S1088-4165-99-00077-1
Keywords: Lie superalgebra, invariant theory.
Received by editor(s): April 22, 1999
Received by editor(s) in revised form: June 28, 1999
Published electronically: August 31, 1999
Additional Notes: I am thankful to D. Leites for help and support.
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society